Alert archive / Oregon / Wind Advisories in 2016

Wind Advisory 33, NWS Pendleton, OR

November 26, 20169 counties in Oregon; Columbia County, Walla Walla County, Washington

NWS Pendleton, OR issued this wind advisory at Nov 26, 2016, 8:30 PM PST for 9 counties in Oregon; Columbia County, Walla Walla County, Washington. It took effect at Nov 27, 2016, 7:00 PM PST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Nov 26, 2016, 8:30 PM PST (04:30 UTC)
In effect from
Nov 27, 2016, 7:00 PM PST
Expired
Nov 28, 2016, 8:30 AM PST
In force
14 hr
Issued by
NWS Pendleton, OR

Counties Crook County, OR, Deschutes County, OR, Gilliam County, OR, Jefferson County, OR, Morrow County, OR, Sherman County, OR, Umatilla County, OR, Wasco County, OR, Wheeler County, OR, Columbia County, WA, Walla Walla County, WA

The radar

The Pendleton radar (KPDT), 104 km from the middle of the area, began a volume at 04:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Salem/Mcnary, OR (KSLE), launched 00:00Z, 4.5 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salem/Mcnary, OR at 00:00Z on 2016-11-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salem/Mcnary, OR at 00:00Z on 2016-11-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 139 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1429 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
139 m²/s²
0-3 km storm-relative helicity
125 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

381 
WWUS76 KPDT 270430
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
830 PM PST SAT NOV 26 2016

...VERY WINDY FROM SUNDAY EVENING UNTIL EARLY MONDAY AFTERNOON...

.A STRONG PACIFIC WEATHER SYSTEM WITH TIGHT PRESSURE GRADIENTS AND
A STRONG JET STREAM ALOFT WILL MOVE DOWN OVER THE FORECAST AREA
SUNDAY AFTERNOON CAUSING WINDS TO INCREASE. VERY WINDY CONDITIONS
WILL THEN PERSIST OVERNIGHT SUNDAY NIGHT AND THEN DIMINISH BY MONDAY
AFTERNOON.

ORZ510-511-271400-
/O.NEW.KPDT.WI.Y.0033.161128T0300Z-161128T2100Z/
NORTH CENTRAL OREGON-CENTRAL OREGON-
INCLUDING THE CITIES OF...DUFUR...MAUPIN...BEND...MADRAS...
PRINEVILLE...REDMOND
830 PM PST SAT NOV 26 2016

...WIND ADVISORY IN EFFECT FROM 7 PM SUNDAY TO 1 PM PST MONDAY...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 PM SUNDAY TO 1 PM PST
MONDAY.

* WINDS...25 TO 35 MPH WITH GUSTS TO 50 MPH.

* TIMING...THE STRONGEST WINDS WILL OCCUR FROM 10 PM SUNDAY
  EVENING UNTIL 10 AM MONDAY.

* IMPACTS...VERY WINDY CONDITIONS WILL MAKE TRAVEL DIFFICULT,
  ESPECIALLY FOR HIGH PROFILE VEHICLES. LOOSE OBJECTS MAY BECOME
  AIRBORNE CREATING HAZARDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

ORZ507-508-WAZ029-271400-
/O.NEW.KPDT.WI.Y.0033.161128T0300Z-161128T2100Z/
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
INCLUDING THE CITIES OF...PENDLETON...PILOT ROCK...HEPPNER...
CONDON...FOSSIL...DAYTON...WAITSBURG...WALLA WALLA
830 PM PST SAT NOV 26 2016

...WIND ADVISORY IN EFFECT FROM 7 PM SUNDAY TO 1 PM PST MONDAY...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 PM SUNDAY TO 1 PM PST
MONDAY.

* WINDS...25 TO 35 MPH WITH GUSTS TO 50 MPH.

* TIMING...THE STRONGEST WINDS WILL OCCUR FROM 10 PM SUNDAY
  EVENING UNTIL 10 AM MONDAY.

* IMPACTS...VERY WINDY CONDITIONS WILL MAKE TRAVEL DIFFICULT,
  ESPECIALLY FOR HIGH PROFILE VEHICLES. LOOSE OBJECTS MAY BECOME
  AIRBORNE CREATING HAZARDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
5 follow-up statements
272 
WWUS76 KPDT 271326
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
526 AM PST SUN NOV 27 2016

...VERY WINDY FROM THIS EVENING UNTIL EARLY MONDAY AFTERNOON...

.A STRONG PACIFIC WEATHER SYSTEM...CAUSING TIGHT PRESSURE
GRADIENTS...AND A STRONG JET STREAM ALOFT WILL MOVE ACROSS THE
PACIFIC NORTHWEST TONIGHT INTO MONDAY MORNING. AS A RESULT VERY
WINDY CONDITIONS ARE EXPECTED OVERNIGHT TONIGHT INTO MONDAY.

ORZ510-511-272300-
/O.CON.KPDT.WI.Y.0033.161128T0300Z-161128T2100Z/
NORTH CENTRAL OREGON-CENTRAL OREGON-
INCLUDING THE CITIES OF...DUFUR...MAUPIN...BEND...MADRAS...
PRINEVILLE...REDMOND
526 AM PST SUN NOV 27 2016

...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 1 PM
PST MONDAY...

* WINDS...25 TO 35 MPH WITH GUSTS TO 50 MPH.

* TIMING...THE STRONGEST WINDS WILL OCCUR FROM 10 PM THIS EVENING
  UNTIL 10 AM MONDAY.

* IMPACTS...VERY WINDY CONDITIONS WILL MAKE TRAVEL DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. LOOSE OBJECTS MAY BECOME 
  AIRBORNE CREATING HAZARDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

ORZ507-508-WAZ029-272300-
/O.CON.KPDT.WI.Y.0033.161128T0300Z-161128T2100Z/
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
INCLUDING THE CITIES OF...PENDLETON...PILOT ROCK...HEPPNER...
CONDON...FOSSIL...DAYTON...WAITSBURG...WALLA WALLA
526 AM PST SUN NOV 27 2016

...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 1 PM
PST MONDAY...

* WINDS...25 TO 35 MPH WITH GUSTS TO 50 MPH.

* TIMING...THE STRONGEST WINDS WILL OCCUR FROM 10 PM THIS EVENING
  UNTIL 10 AM MONDAY.

* IMPACTS...VERY WINDY CONDITIONS WILL MAKE TRAVEL DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. LOOSE OBJECTS MAY BECOME 
  AIRBORNE CREATING HAZARDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
598 
WWUS76 KPDT 272206
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
206 PM PST SUN NOV 27 2016

...VERY WINDY LATER THIS EVENING INTO MONDAY...

.A STRONG PACIFIC WEATHER SYSTEM WILL MOVE ACROSS THE REGION
TONIGHT INTO MONDAY MORNING. AS A RESULT VERY WINDY CONDITIONS
ARE EXPECTED IN SOME LOCATIONS. 

ORZ510-511-280700-
/O.CON.KPDT.WI.Y.0033.161128T0300Z-161128T2100Z/
NORTH CENTRAL OREGON-CENTRAL OREGON-
INCLUDING THE CITIES OF...DUFUR...MAUPIN...BEND...MADRAS...
PRINEVILLE...REDMOND
206 PM PST SUN NOV 27 2016

...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 1 PM
PST MONDAY...

* WINDS...WEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...THE STRONGEST WINDS WILL OCCUR FROM 10 PM THIS 
  EVENING UNTIL 10 AM MONDAY.

* IMPACTS...VERY WINDY CONDITIONS WILL MAKE TRAVEL DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. LOOSE OBJECTS MAY BECOME 
  AIRBORNE CREATING HAZARDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

ORZ507-508-WAZ029-280700-
/O.CON.KPDT.WI.Y.0033.161128T0300Z-161128T2100Z/
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
INCLUDING THE CITIES OF...PENDLETON...PILOT ROCK...HEPPNER...
CONDON...FOSSIL...DAYTON...WAITSBURG...WALLA WALLA
206 PM PST SUN NOV 27 2016

...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 1 PM
PST MONDAY...

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...THE STRONGEST WINDS WILL OCCUR FROM 10 PM THIS 
  EVENING UNTIL 10 AM MONDAY.

* IMPACTS...VERY WINDY CONDITIONS WILL MAKE TRAVEL DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. LOOSE OBJECTS MAY BECOME 
  AIRBORNE CREATING HAZARDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
980 
WWUS76 KPDT 280527
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
927 PM PST SUN NOV 27 2016

...VERY WINDY TONIGHT INTO MONDAY...

.A STRONG PACIFIC WEATHER SYSTEM WILL MOVE ACROSS THE REGION
TONIGHT INTO MONDAY MORNING. AS A RESULT VERY WINDY CONDITIONS
ARE EXPECTED IN SOME LOCATIONS.

ORZ510-511-281500-
/O.CON.KPDT.WI.Y.0033.000000T0000Z-161128T2100Z/
NORTH CENTRAL OREGON-CENTRAL OREGON-
INCLUDING THE CITIES OF...DUFUR...MAUPIN...BEND...MADRAS...
PRINEVILLE...REDMOND
927 PM PST SUN NOV 27 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST MONDAY...

* WINDS...WEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...THE STRONGEST WINDS WILL OCCUR FROM 10 PM THIS 
  EVENING UNTIL 10 AM MONDAY.

* IMPACTS...VERY WINDY CONDITIONS WILL MAKE TRAVEL DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. LOOSE OBJECTS MAY BECOME 
  AIRBORNE CREATING HAZARDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

ORZ507-508-WAZ029-281500-
/O.CON.KPDT.WI.Y.0033.000000T0000Z-161128T2100Z/
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
INCLUDING THE CITIES OF...PENDLETON...PILOT ROCK...HEPPNER...
CONDON...FOSSIL...DAYTON...WAITSBURG...WALLA WALLA
927 PM PST SUN NOV 27 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST MONDAY...

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...THE STRONGEST WINDS WILL OCCUR FROM 10 PM THIS 
  EVENING UNTIL 10 AM MONDAY.

* IMPACTS...VERY WINDY CONDITIONS WILL MAKE TRAVEL DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. LOOSE OBJECTS MAY BECOME 
  AIRBORNE CREATING HAZARDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
546 
WWUS76 KPDT 281153
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
353 AM PST MON NOV 28 2016

...VERY WINDY TODAY...

.A STRONG NORTHWEST FLOW OVER THE REGION TODAY WILL CONTINUE VERY
WINDY CONDITIONS AT A NUMBER OF LOCATIONS. 

ORZ511-281300-
/O.CAN.KPDT.WI.Y.0033.000000T0000Z-161128T2100Z/
CENTRAL OREGON-
353 AM PST MON NOV 28 2016

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS CANCELLED THE WIND
ADVISORY.

WINDS IN CENTRAL OREGON HAVE BEEN RUNNING IN THE 15 TO 25 MPH WITH
LOCAL GUSTS OF 35 TO 40 MPH. THESE WINDS ARE EXPECTED TO CONTINUE
THROUGH MID MORNING THEN DECREASE. THUS THE WIND ADVISORY HAS BEEN
CANCELLED.

$$

ORZ510-282000-
/O.CON.KPDT.WI.Y.0033.000000T0000Z-161128T2100Z/
NORTH CENTRAL OREGON-
INCLUDING THE CITIES OF...DUFUR...MAUPIN
353 AM PST MON NOV 28 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST THIS
AFTERNOON...

* WINDS...WEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...THE LOCALLY STRONG WINDS WILL CONTINUE UNTIL 10 AM THIS
  MORNING THEN DECREASE THROUGH THE REST OF THE DAY.

* IMPACTS...VERY WINDY CONDITIONS WILL MAKE TRAVEL DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. LOOSE OBJECTS MAY BECOME 
  AIRBORNE CREATING HAZARDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

ORZ507-508-WAZ029-282000-
/O.CON.KPDT.WI.Y.0033.000000T0000Z-161128T2100Z/
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
INCLUDING THE CITIES OF...PENDLETON...PILOT ROCK...HEPPNER...
CONDON...FOSSIL...DAYTON...WAITSBURG...WALLA WALLA
353 AM PST MON NOV 28 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST THIS
AFTERNOON...

* WINDS...SOUTHWEST TO WEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...THE LOCALLY STRONG WINDS WILL CONTINUE UNTIL 10 AM THIS
  MORNING THEN DECREASE THROUGH THE REST OF THE DAY.

* IMPACTS...VERY WINDY CONDITIONS WILL MAKE TRAVEL DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. LOOSE OBJECTS MAY BECOME 
  AIRBORNE CREATING HAZARDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
495 
WWUS76 KPDT 281630
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
830 AM PST MON NOV 28 2016

ORZ507-508-510-WAZ029-281730-
/O.CAN.KPDT.WI.Y.0033.000000T0000Z-161128T2100Z/
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTH CENTRAL OREGON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
830 AM PST MON NOV 28 2016

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS CANCELLED THE WIND
ADVISORY.

WINDS WILL DIMINISH SLOWLY DURING THE DAY. SOME GUSTS TO 35 MPH
WILL BE POSSIBLE THROUGH THE MORNING HOURS.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Nov 26, 7:16 PM PST, 1 hour 14 minutes earlier.

Area forecast discussion, Nov 26, 7:16 PM PST, 1 hour 14 minutes before
Area Forecast Discussion
National Weather Service Pendleton OR
716 PM PST Sat Nov 26 2016

.UPDATE...Next system continues to migrate eastward this evening
with mainly virga (precipitation not reaching the ground) moving
east of the Cascades. The main trough with this system is being
stretched apart causing it to weaken and slow down. As such there
may not be much precipitation at all with this system...perhaps a
couple hundreths of an inch in the lower elevations and maybe a
couple inches of snow in the mountains above 2500 feet in the
northwest CWA and 3500 feet in the southeast CWA. The next system
after this looks to be more promising in bringing wind and
precipitation to the forecast area with colder temperatures and
lower snow levels. However, snow amounts do not look to be more than
advisory amounts...but the snow will be down to pass levels in both
the Cascades and the eastern mountains. May need advisories for the
mountains, but most of the moisture with this system will be
squeezed out west of the Cascades due to strong westerly upslope
winds on the west side. As for wind, may also need wind advisories
for Central Oregon...and possibly the Blue Mountain Foothills as
well as the east end of the Wallowa valley. Do not believe winds
will become strong enough for High Wind Warnings for the mountain
zones...at least not at this time. The new 00z run of the models
have not arrived yet and will wait for those before making any final
decisions for this shift for wind highlights. After these systems
move by a ridge of high pressure will build over the region on
Tuesday with drier conditions and possible fog on the basins at
night with colder temperatures. 88

&&

.AVIATION...06z TAFs...There may be brief periods of MVFR overnight
due to lowered cigs and visibilities with rain and snow showers
otherwise VFR conditions will prevail with cigs mostly from 040-070.
Winds will be mostly light and under 15 kts tonight but then they
will increase out of the southwest to west on Sunday to mostly 15 to
25 kts with higher gusts...especially late in the day and Sunday
evening. 88

&&

.PREV DISCUSSION... /issued 327 PM PST Sat Nov 26 2016/

SHORT TERM...tonight through Tuesday. Upper level trough slowly
moving into the Pacific northwest this afternoon with cloudy skies
and some light precipitation along the cascades. The trough and
frontal boundary will cross the forecast area later this evening
and overnight with a period of rain and mountain snow. Lingering
snow over the northeast Oregon mountains Sun morning with a
northwest upslope flow. Otherwise gradual clearing with partly to
mostly cloudy skies. Surface gradients behind the departing low
will create breezy westerly winds Sunday. The next weather system
will be fast approaching with a strong northwest jet. This upper
level trough and cold front will move through Sun night with
another round of rain and mountain snow. A cold northwest flow
aloft will keep some snow over the Cascades and northeast Oregon
mountains into Mon morning then tapering off in the afternoon.
Total snow accumulations for the Blues will likely be 3-7" with
4-8" over the Cascades. This system will also create breezy to
windy conditions as surface gradients combine with mixing down of
stronger winds aloft. Upper level ridge builds in Mon night into
Tuesday. Partly to mostly cloudy skies expected. 94

LONG TERM...Tuesday night through Saturday...A shortwave ridge
will bring dry northerly flow conditions Tuesday night. Showers will
spread across eastern WA and OR Wednesday as a short wave trough
moves inland. Snow levels will be 3000-4000 feet. Wednesday night
showers will persist as the associated upper level low dives
southeast across central WA and eastern OR. Snow levels will
decrease to 1500-3000 feet as colder air aloft from the low moves
into the CWA. Thursday the low will move south with showers
diminishing from north to south. Thursday night and Friday an upper
level ridge will build into WA and OR with drying conditions.
Saturday a wave will move into southern Canada and flatten the ridge
in WA and OR. Rain and snow may slop over the WA Cascades in moist
westerly flow.  Coonfield

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  36  47  37  46 /  50  30  60  40
ALW  40  48  40  46 /  40  30  70  30
PSC  37  50  39  50 /  30  10  60  20
YKM  32  48  33  49 /  40  10  60  20
HRI  38  49  39  51 /  30  10  60  30
ELN  33  44  34  44 /  50  10  60  20
RDM  30  44  33  42 /  50  20  60  40
LGD  34  43  33  40 /  60  40  80  60
GCD  31  40  31  38 /  60  40  70  70
DLS  38  49  40  50 /  50  20  60  40

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...None.
WA...None.
&&

88/76/88

The office that day

Everything else NWS Pendleton, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 27, 4:43 AM PSTWinter Weather AdvisoryPDTCrook, Deschutes, Gilliam, Grant, Jefferson, Morrow and 5 more32 hr

Nearby

Wind Advisories in Oregon, 2016Wind Advisories in Washington, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.